Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 26, 2021, 5:45 PM EDT for Polk County, Tennessee; Cherokee County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 26, 2021, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Polk County, TN
The radar
The Knoxville radar (KMRX), 138 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WWUS84 KMRX 262145
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
545 PM EDT Mon Jul 26 2021
NCZ060-061-TNZ086-087-101-102-262230-
Clay NC-Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN-
Southeast Monroe TN-
545 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...SOUTHWESTERN CLAY...
POLK AND SOUTHERN MONROE COUNTIES UNTIL 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Etowah, or 12 miles north of Ducktown, moving
south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Murphy, Benton, Ducktown, William L. Davenport Refuge, Coker Creek,
Violet, Big Frog Mountain, Parksville, Turtletown and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8473 3527 8462 3527 8452 3531 8447
3529 8403 3524 8401 3522 8396 3499 8384
TIME...MOT...LOC 2144Z 016DEG 7KT 3521 8440
$$
McDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:33 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 3:33 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 333 PM EDT Mon Jul 26 2021 .SHORT TERM...(Tonight and Tuesday)... Widespread showers and thunderstorms over the central part of east Tennessee this afternoon are moving into the Smoky Mountains with more scattered convection across the southern third and only isolated storms left behind across the northeast. Some stronger storms earlier this afternoon as they crossed the northern areas of east Tennessee and southwest Virginia have begun to weaken as shear is less farther south of weak front that is over central Kentucky at this time. Isolated heavy downpours still possible, and some gusty winds to bring a few trees down. The overall severe threat is low. The upper level support is weak except along the northern border near Kentucky closer to the front. The front should advance slowly south tonight and then become stationary across the central or southern sections Tuesday and begin to break up by Tuesday evening as upper level ridging strengthens late in the day. The forecast for tonight is decreasing convection by evening with activity gone by about midnight. Think the southern area will have the best chance in the evening since northern two thirds had the most coverage of storms and has somewhat stabilized. Leftover high cloudiness from earlier storms will keep lows mild again in the upper 60s to mid 70s. Patchy fog will form across much of the area due to the significant rainfall from todays storms. Tuesday as front shifts south expect most of the shower and thunderstorms to develop across the south with about a 50 percent chance extreme south here to slight chance north and about 30 percent chance showers and storms central and eastern mountains. Upper level ridging will begin to shift east late Tuesday. Temperatures will be about the same as today with highs in the upper 80s to lower 90s and heat index values near 100 in the extreme south near Chattanooga. TD .LONG TERM...(Tuesday night through Monday)... Key Messages: 1. Hot weather mid-week with temperatures in the mid 90s and heat indices 100F to 105F. 2. Dry weather Wednesday and Thursday with drier boundary layer airmass. 3. Frontal boundary will bring isolated to scattered convection Friday through the weekend. Discussion: Upper 500mb heights increase to 594dam along the eastern periphery of an upper ridge centered across the Great Plains. Strong subsidence and NW flow will bring strong subsidence and drier air. Temperatures are forecast to be in the mid to upper 90s on Wednesday and Thursday with heat index values near 100 to 105F. The mitigating factor for higher heat index values will be the relatively drier air with dew points mostly in the mid to upper 60s. Strong subsidence and dry air aloft will also limit precip chances midweek. A cold front will move southeast across the area on Friday, but with low to mid-level ridging resulting in continued NW flow and blocking deep moisture return ahead of the front, believe precip chances will be low and mostly isolated with the front. This is shown in most model guidance showing weakening QPF output as the front progresses southward. The GFS and ECMWF both show a strong shortwave amplifying troughing over the weekend with an increase in scattered convection. The biggest question will be placement of the frontal boundary at that time. The GFS keeps the front near our area while the ECMWF takes it further south. While PoPs do increase over the weekend, confidence in precip coverage is still low. With amplifying troughing across the area, temperatures will be expected to decrease to near normal for this time of year. JB && .AVIATION... 18Z TAF DISCUSSION. Scattered to numerous showers and thunderstorms are now developing across northeast Tennessee and spreading into central east Tennessee early this afternoon after slow start this morning. Have update TAF sites with VCTS in at all sites the next few hours and added a TEMPO for TSRA at all sites. Flight categories will be mostly VFR, with MVFR conditions in TSRA this afternoon. Also, expect some MVFR fog likely at all terminals late tonight. With best coverage possible at KTRI put IFR group for a few hours late tonight early Tuesday. VFR conditions by 12 to 14Z Tuesday morning after fog lifts. TD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 75 91 73 95 72 / 30 50 10 0 0 Knoxville McGhee Tyson Airport, TN 72 91 72 96 71 / 30 40 0 0 0 Oak Ridge, TN 72 91 69 95 70 / 30 30 0 0 0 Tri Cities Airport, TN 67 90 66 94 66 / 30 30 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 26, 3:35 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 335 PM EDT Mon Jul 26 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271945- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 335 PM EDT Mon Jul 26 2021 /235 PM CDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Widespread showers and thunderstorms are expected late this afternoon, some of which could produce frequent lightning, strong and gusty winds, and heavy rainfall rates that may cause isolated flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot temperatures in the mid to upper 90s Wednesday and Thursday combined with high humidity will lead to heat index values between 100 and 105. The highest heat indices will be in the southern Plateau and central and southern Valley. Heat deaths are preventable. Those outdoors should take frequent breaks in air conditioning and drink plenty of water to remain hydrated. Never leave people or pets unattended in vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/JB
In the hours before
Special weather statement, Jul 26, 4:20 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
420 PM EDT Mon Jul 26 2021
VAZ006-262100-
Russell VA-
420 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 500
PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving southeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Cleveland Va, St. Paul and Castlewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3692 8194 3677 8227 3690 8233 3689 8232
3691 8232 3690 8231 3691 8230 3697 8233
3700 8229 3700 8227 3699 8226 3704 8217
3704 8213
TIME...MOT...LOC 2020Z 240DEG 49KT 3699 8205
McDSpecial weather statement, Jul 26, 4:25 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Morristown TN
325 PM CDT Mon Jul 26 2021
TNZ098-262115-
Marion TN-
325 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 415
PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Sewanee, or 12 miles northwest of Bridgeport. This
storm was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Jasper, South Pittsburg, Kimball, Monteagle, Orme, Fiery Gizzard
State Park, Sequatchie Cave, Foster Falls State Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 8584 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3530 8563 3531 8559 3498 8558 3499 8586
3522 8586 3522 8587
TIME...MOT...LOC 2025Z 236DEG 3KT 3509 8586
McDSpecial weather statement, Jul 26, 4:27 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
427 PM EDT Mon Jul 26 2021
TNZ082>085-262115-
Rhea TN-Bledsoe TN-Meigs TN-McMinn TN-
427 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN BLEDSOE...
MEIGS AND SOUTHWESTERN MCMINN COUNTIES UNTIL 515 PM EDT/415 PM
CDT/...
At 426 PM EDT/326 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Dayton. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Dayton, Decatur, Spring City, Graysville, Riceville, Peakland,
Hillsview, Stinging Fork Falls State Park, Piney Falls State Park and
Big Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3536 8497 3538 8500 3538 8503 3541 8502
3544 8506 3577 8516 3576 8507 3577 8504
3575 8503 3577 8494 3576 8492 3580 8483
3535 8461 3532 8480 3533 8481 3533 8482
3536 8488 3533 8489 3530 8492 3529 8495
TIME...MOT...LOC 2026Z 236DEG 3KT 3554 8494
McDSpecial weather statement, Jul 26, 4:57 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Morristown TN
457 PM EDT Mon Jul 26 2021
TNZ081>085-099>101-262145-
Sequatchie TN-Rhea TN-Bledsoe TN-West Polk TN-Bradley TN-Hamilton TN-
Meigs TN-McMinn TN-
457 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...NORTHERN
BRADLEY...EAST CENTRAL SEQUATCHIE...SOUTHWESTERN BLEDSOE...
SOUTHWESTERN MEIGS...NORTHWESTERN POLK...SOUTHERN MCMINN AND
NORTHEASTERN HAMILTON COUNTIES UNTIL 545 PM EDT/445 PM CDT/...
At 456 PM EDT/356 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Charleston, or 10 miles northeast of Cleveland,
moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cleveland, Athens, Dayton, Dunlap, Benton, Soddy-Daisy, Etowah,
Charleston, Englewood and Graysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3523 8512 3536 8541 3552 8531 3541 8443
3540 8443 3540 8441 3539 8441 3532 8444
3532 8445 3529 8450 3527 8446 3518 8450
3516 8477
TIME...MOT...LOC 2056Z 016DEG 7KT 3531 8479
McDSpecial weather statement, Jul 26, 5:38 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
538 PM EDT Mon Jul 26 2021
TNZ099-100-262230-
Bradley TN-Hamilton TN-
538 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRADLEY AND SOUTHEASTERN
HAMILTON COUNTIES UNTIL 630 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakesite, or 11 miles northwest of Cleveland, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Chattanooga, Cleveland, Soddy-Daisy, Lakesite, Harrison, South
Cleveland, Red Bank, Collegedale, Harrison Bay State Park and Flint
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3509 8531 3535 8514 3531 8496 3529 8495
3530 8494 3529 8493 3502 8490
TIME...MOT...LOC 2137Z 016DEG 7KT 3525 8506
McDSpecial weather statement, Jul 26, 5:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
545 PM EDT Mon Jul 26 2021
NCZ060-061-TNZ086-087-101-102-262230-
Clay NC-Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN-
Southeast Monroe TN-
545 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...SOUTHWESTERN CLAY...
POLK AND SOUTHERN MONROE COUNTIES UNTIL 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Etowah, or 12 miles north of Ducktown, moving
south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Murphy, Benton, Ducktown, William L. Davenport Refuge, Coker Creek,
Violet, Big Frog Mountain, Parksville, Turtletown and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8473 3527 8462 3527 8452 3531 8447
3529 8403 3524 8401 3522 8396 3499 8384
TIME...MOT...LOC 2144Z 016DEG 7KT 3521 8440
McDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:08 PM EDT | Areal Flood Advisory | MRX | Sequatchie | 52 min |
| Jul 26, 1:14 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock, Hawkins | 46 min |
| Jul 26, 1:26 PM EDT | Special Weather Statement | MRX | Campbell | 49 min |
| Jul 26, 1:40 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 50 min |
| Jul 26, 2:05 PM EDT | Special Weather Statement | MRX | Anderson, Campbell | 40 min |
| Jul 26, 2:10 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 50 min |
| Jul 26, 2:45 PM EDT | Special Weather Statement | MRX | Sevier | 45 min |
| Jul 26, 2:47 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 43 min |
| Jul 26, 3:07 PM EDT | Special Weather Statement | MRX | Cocke | 38 min |
| Jul 26, 3:45 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 45 min |
| Jul 26, 3:54 PM EDT | Special Weather Statement | MRX | Rhea | 51 min |
| Jul 26, 4:07 PM EDT | Special Weather Statement | MRX | Scott | 38 min |
| Jul 26, 4:25 PM EDT | Special Weather Statement | MRX | Marion | 50 min |
| Jul 26, 4:27 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 48 min |
| Jul 26, 4:37 PM EDT | Flash Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea | 68 min |
| Jul 26, 4:57 PM EDT | Special Weather Statement | MRX | McMinn | 48 min |
| Jul 26, 5:38 PM EDT | Special Weather Statement | MRX | Hamilton | 52 min |
| Jul 26, 6:24 PM EDT | Special Weather Statement | MRX | Rhea | 51 min |
| Jul 26, 7:29 PM EDT | Special Weather Statement | MRX | Sequatchie | 31 min |
| Jul 26, 4:20 PM EDT | Special Weather Statement | MRX | Russell | 40 min |
Nearby
Special Weather Statements in Tennessee, 2021Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.